MAUDE Adverse Event Report: BELLCO SRL 3 L NON STERILE WASTE BAGS; BAG, RESERVOIR

BELLCO SRL 3 L NON STERILE WASTE BAGS; BAG, RESERVOIR
Model Number IB0507009
Medical Device Problem Codes Product Quality Problem (1506); Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 09/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, the cvvhd (continuous veno-venous hemodialysis) treatment started at 1700 on (b)(6) 2022 running well.On (b)(6) at 1115, the machine had an alarm 71 inf/dia profile variance alarm that were not able to clear the alarm and required a scale calibration.This was the first scale calibration of the treatment.Quickly after, they also received an alarm 78 insufficient dialysis flow and immediately noticed a hole in the middle of the effluent bag leaking on the floor.It was said that they should have received an alarm 70 effluent profile variance when there was a loss of 6g from the bag not alarm 71 inf/dia profile variance.Dialysis flow rate 3 ml/min, treatment time 24 hours, total weight loss 250g, blood flow 20 ml/min.Nothing unusual observed on the machine prior to use.No other products being utilized with the device.Priming was done prior to use with normal result.No components were replaced.The patient became acutely hypotensive 40/20's that required immediate disconnection of the machine.The patient's baseline blood pressure prior to the event was 70-80/30-40.Patient was a blood prime- did not return blood but the patient did require medical intervention with vasopressors/inotropic medications and fluids to recover blood pressures (hypotensive episode) to normotensive.The patient was severely unstable to the point that they almost had to call a code blue and started cpr (cardio pulmonary resuscitation).The patient was taken off of therapy, stabilized with medications, fluids and time to stabilized before going back on therapy.A new treatment was started with new disposables 4 hours later.The patient was in stable condition.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the cvvhd (continuous veno-venous hemodialysis) treatment started on patient with polycystic kidney disea se at 1700 on (b)(6) 2022 running well.On september 3rd at 1115h, the machine had an alarm 71 inf/dia profile variance alarm that were not able to clear the alarm and required a scale calibration.This was the first scale calibration of the treatment.No other alarm received before the intervention of 71 inf/dia profile alarm.Quickly after, they also received an alarm 78 insufficient dialysis flow and immediately noticed a hole in the middle of the effluent bag leaking on the floor.It was said that they should have received an alarm 70 effluent profile variance when there was a loss of 6g from the bag not alarm 71 inf/dia profile variance.Dialysis flow rate 3ml/min, treatment time 24hours, total weight loss 250g, blood flow 20ml/min.No weight loss set variation performed during the treatment.No dialysis flow variation performed during the treatment.No blood flow variation performed during the treatment.Confirmed patient's dry weight was 1.9kg and the exact final patient weight was 2.0kg.At 18 hours into therapy was the intervention of 78 insufficient dialysis flow alarm.At 18hour and 20min into therapy, the patient became acutely hypotensive 40/20s that required immediate disconnection of the machine at 18hour and 25min.The patient's baseline blood pressure prior to the event was 70-80/30-40 which was monitored during the treatment.Nothing unusual observed on the machine prior to use.No other products being utilized with the device.Priming was done prior to use with normal result.No components were replaced.It was said that the reported product was a stand alone bag.The bag was changed but it was unspecified what hour it was changed.Patient was a blood prime, did not return blood but the patient did require medical intervention with vasopressors/inotropic medications and fluids to recover blood pressures (hypotensive episode) to normotensive.The patient was severely unstable to the point that they almost had to call a code blue and started cpr (cardio pulmonary resuscitation).The patient was taken off of therapy, stabilized with medications, fluids and time to stabilized before going back on therapy.A new treatment was started with new disposables four hours later.The patient was in stable condition.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo, a video and a sample of the waste bag was available for evaluation.It was reported that there was a hole in the waste bag.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
3 L NON STERILE WASTE BAGS
Common Device Name
BAG, RESERVOIR
Manufacturer (Section D)
BELLCO SRL
v camurana 1
mirandola,mo 41037
IT  41037
Manufacturer (Section G)
BELLCO SRL
v camurana 1
mirandola,mo 41037
IT   41037
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15442555
Report Number1000312731-2022-00004
Device Sequence Number11917635
Product Code BTC
UDI-Device Identifier38051736003769
UDI-Public38051736003769
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberIB0507009
Device Catalogue NumberIB0507009
Device Lot Number20380579
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2022
Supplement Date Received by Manufacturer09/21/2022
01/27/2023
Initial Report FDA Received Date09/16/2022
Supplement Report FDA Received Date10/07/2022
02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient Weight2 KG